Post operative delirium? - AgingCare.com

Post operative delirium?

Follow
Share

Two years ago I had bladder suspension surgery. One week later I woke up in the morning and was paralyzed from the waist down. My husband with dementia was able to get me to the bathroom somehow. I still don't know how. I still had a catheter. He then got me to my chair and after about an hour I started to get movement back. I called my doctor who said I might be having a stroke and to go to emergency. Stupidly I drove there. After a full day in emergency and many tests it was decided it was not a stroke. I am ok now. Another thing, I have had uncontrollable diarrhea ever since the surgery. My doctor said the paralysis was post operative delirum. Does that make sense?

This question has been closed for answers. Ask a New Question.
2

Answers

Show:
Mythyme, you said that you are OK now regarding the post-op paralysis (regardless of the cause). I never heard of post-op delirium, but I would think it's possible until all the drugs wear off. However, I am concerned about the diarreah you say has been going on since the surgery 2 years ago?? If your doctor is not concerned about that, I would find a new primary doctor, get a complete physical with full diagnostics, and even a referral to a gastroenterologist to address the intestinal issues in more detail. It might be something easily identified (no less serious) as lactose intolerance, or gluten intolerance or something much more serious going on. Please get the medical attention you need as soon as possible.
Helpful Answer (1)
Report

Mythyme, my heart goes out to you. I don't know if it was or was not. My understand was post opt delirium was confusion, hallucinations and other temporary mental difficulties. But I am NOT a doctor. Have you ever had a reaction before?
I am concerned you are still having issues. I think you might need to go back to your doctor about the uncontrollable diarrhea. Are you on new medication?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions